Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Mixing medication(6 Posts)
Topiramate 50mg daily
Levothyroxine 150mg daily
Fluoxetine 60mg daily
I've now started taking - amitriptyline 20mg it was in the draw and it's my partners
But it helps me sleep and I've struggled with insomnia my whole life
Also dieting and upped my levothyroxine by 100mg
Because I can't loose weight unless I take more than needed its impossible I'm doing slimming world
My question is - I'm ok to mix these tables right? I'm not gonna get nasty side effects
Please be nice x
I think you know the answer, what your doing without doctors advice is stupid.
I am too on Levothyroxine and know how hard it is to lose weight but your risking overdosing and could suffer serious side effects
Also taking a drug not prescribed to you is extremely silly.
I don't know why your posting, do u really think anyone is going to ok what your doing.
Please phone a GP and get proper advice
You are being very very irresponsible with your health and you know it! Particularly with the current global health crisis!
Amitriptyline and Levo are contraindicated but taking someone else's prescribed meds is NEVER something you should do anyway!
And is your partner not able to take his correct dose because you're taking his meds?!
That's pretty selfish!
Stop what you're doing, talk to your gp HONESTLY about what you've been doing as you may need to be assessed for possible damage done and so they don't prescribe you anything that would be REALLY dangerous given what you're doing.
But also so they understand what your concerns are and can address them SAFELY.
Fluoxetine and amitriptilyne together is only ever prescribed by a specialist not a GP. it is dangerous and can cause serotonin syndrome. Look it up. What you are doing is dangerous.
If the Amitriptyline helps you sleep ask your gp about it. Though I from memory it lists weight gain as a side effect.
I don't recognise all the names but you've listed another antidepressant in your list. As a PP said only a specialist should be prescribinf Fluoxetine with Amitriptyline due to drug interactions. If Amitriptyline helps you you could ask your gp if you could reduce the Fluoxetine slowly and go on Amitriptyline instead or if that wouldn't be a good treatment regime for you.
No its not right. Firstly its not yours to take and the GP will notice him requesting early.
How are you taking an extra 100mcg thyroxine a day? If it's your own you'll run out early. Also your bloods will be affected meaning the gp will put you on a lower dose.
With regarding taking topiramate amitriptyline
Cautions with other medicines
There are some medicines that may interfere with the effects of topiramate.
Tell your doctor if you're taking any of these medicines:
medicines used to treat diabetes, such as metformin, glibenclamide and pioglitazone
medicines used to treat depression or anxiety, such as venlafaxine and amitriptyline.
Taking extra thyroxine wont help long term weight loss. There are also side effects from tsking extra thyroxine and i dont mean weight loss.Im talking of things including a variety of heart problems and loss of muscle and bone.
Amitriptyline is risky since your on topiramate. There are other options.
You need to speak to a gp and be honest.